Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Amy

Hi everyone.

I haven't been on this site for a while. My withdrawal took a disastrous turn a few months ago, but I'm still here. I've been in and out of the hospital and even a psych ward.  I nearly lost my life.

I wanted to give some insight into what I wish I had known before I went through all of this:

I know now that my withdrawal was too large of an amount. My doctor did not know how to withdrawal me. He had me cut 25% at a time. It nearly cost me my life.

If you can help it, do not go into a psych ward. They know nothing of benzo withdrawal and will try to medicate you or shock your brain.

If suicidal ideation is one of your symptoms, tell anyone who can help you. You cannot conquer or endure that symptom alone. Call hotlines, keep yourself around people, have people stay with you, whatever it takes....

Know that you will be back in reality soon. The symptoms you are feeling will ease, things will brighten.

No one will ever understand the hell that you have been through and you won't be able to accurately make them understand. You have to live it.

Your anger will eat you alive if you let it. You must learn to somehow move forward, although I personally, would not abandon legal action if you had the time and felt you could prove your loss. Most of us cannot and will end up looking crazy.

Group therapy is a total waste. I tried intensive outpatient. Everyone there was stressed from work. That must be nice! When I told people what happened to me, one girl got teary. She's been on two different benzos for years and did not know that they were addicting.

Order a copy of your medical file and read it. Mine is full of lies.

I will NEVER seek the help of a psychiatrist again. My Doctor claims to have not known that benzos were addicting, but my med file from ten years ago reads "patient probably in benzo withdrawal - told her mother to double her dose."

I will never let my reality be altered by a drug again. I was offered every drug in the world when going through withdrawal. You will be offered other benzos (real helpful!), anti-depressants, anti-psychotics, EVERYTHING.

Eat well, exercise, exercise, exercise...Benzos trash your health.

You have to fight everyday to retain it.

Some of your withdrawal symptoms might not go away. For everyone, what you are stuck with is different. For me, it's tinnitus, eustacian tube dysfunction (ear pressure), and few others. You must learn to work around them.

My Doctors did not know everything they needed to about benzos. Just because they went to med school, does not mean that they are up on the latest medicine. Trust your own instincts, ALWAYS.

People have their own lives. Just because yours is trashed, does not mean that everyone else is going to stop theirs to assist you. Sometimes, you have to be your own best friend.

Finally - you will always feel like you were robbed. Like you missed some of your life, and you did. You can only move forward though and live what is left to the absolute fullest.

Amy

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015